Louisiana, 2003

Damaging Wind in Louisiana, June 2, 2003

June 2, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 2, 10:15 AM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 2, 10:15 AM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1115 AM CDT MON JUN 2 2003

DROPPED THE LIKELY UP NW TO 50 PERCENT...TWEAKED A FEW TEMPS UP A
CATEGORY OR SO. STILL WAITING TO SEE IF CONVECTIVE EVENT OCCURS.
FRONT MOVING THROUGH CENTRAL OK THIS MORNING IS PROGRESSING
WELL...MAY BE FOCUS FOR CONVECTION LATER TODAY AND TONIGHT. 17

.SHV...NONE.
Hazardous weather outlook, Jun 2, 11:00 AM CST, 3 hours 20 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-031100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT MON JUN 2 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE AND A COOL FRONT WILL MOVE SOUTHEASTWARD
ACROSS THE FOUR STATES REGION LATER THIS AFTERNOON THROUGH TONIGHT.
MEANWHILE...ABUNDANT GULF MOISTURE IS MOVING NORTHWARD IN ADVANCE OF
THE FRONT...INTO EAST TEXAS AND WEST LOUISIANA. SHOWERS AND
THUNDERSTORMS MAY DEVELOP IN THE WARM MOIST SECTOR AHEAD OF THE
FRONT...AS WELL AS ALONG THE FRONT ITSELF. HEAVY RAINFALL IS
POSSIBLE. SOME THUNDERSTORMS MAY ALSO BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WING GUSTS...AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED TODAY INTO TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Grant

When
June 2, 2:20 PM CST
Where
Grant County, 8 mi N of Williana
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
31.783, -92.567

Several large trees down along Highway 167.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365341.